Does Plan B Make You Bleed?

Plan B, also known as ‘the morning after pill’ can be taken to avoid the occurrence of impregnation. This can also be helpful for those who used birth control, but it was ineffective, such as a condom breaking. If you are thinking about using this medication, you may be wondering, does plan B cause bleeding? Continue reading to find out.

Does Plan B Make You Bleed?

To put it simply, yes, using this medication may cause you to have irregular vaginal bleeding. The reason for this is plan B essentially overloads one’s body with hormones, particularly progesterone, which tricks the body into believing it is pregnant (progesterone is naturally occurring in pregnant women). This halts the progress of ovulation for a short period of time, soon after you will experience a rapid decrease in the hormone, which can cause bleeding. This is due to the production of a thick uterus lining which has built up in preparation for pregnancy, as the levels of progesterone drop, this building up in the uterus lining is passed. Essentially, plan B causes bleeding as it leads to a hormonal balance, albeit temporary, within the body.

Is Bleeding After Plan B Normal?

As we have ascertained the answer to the question–does plan B make you bleed? You should understand that bleeding after taking this medication is entirely normal in most cases. That being said, there are instances when bleeding may be an indication of something more serious.

In most cases, you will resume your normal menstrual cycle within the month after taking an emergency contraceptive pill. If you do not get your period after this time, then you may wish to carry out a pregnancy test.

When to Worry

As previously mentioned, there are instances where bleeding after plan b isn’t normal and may be a cause for concern. We know the answer to the question – does plan B make you bleed? And we now also know that in some instances, you may have reasons to be worried. Some of these instances include:

  • You experience severe cramping, many women experience cramping similar to their normal menstrual cramping after taking plan B, anything that seems more severe than what is normal may be a cause for concern.
  • You experience other symptoms along with vaginal bleeding, such as severe dizziness or abdominal pain.
  • The bleeding is heavy, whereby you have to change your sanitary napkin every hour or more.
  • The bleeding is persistent, not subsiding after a few days, or gets worse.

If you note any of the symptoms above after taking plan B, then it may be wise to consult a health care professional as soon as possible.

Are There Other Side Effects Besides Bleeding?

There will be no adverse side effects after using plan B for most people in most cases. That being said, there are some side effects that have been noted by those who have used it, these include:

  • Abdominal pain (affecting around 18% of women)
  • Breast tenderness (affecting around 11% of women)
  • Diarrhea (affecting around 5% of women)
  • Nausea (affecting around 14% - 23% of women)
  • Vomiting (affecting around 6% of women)
  • Fatigue (affecting around 17% of women)
  • Dizziness (affecting around 11% of women)

If one vomits within two hours after taking plan B, then another dose may be required. It should also be mentioned that some medications may interfere with the effectiveness of the emergency contraceptive pill, including antibiotics and anticonvulsant agents. You should always consult a medical professional before taking plan B if you are currently on other medications. Plan B should also be avoided:

  • If you are pregnant
  • If you have any known allergies to the ingredients of the medication
  • If you have abnormal bleeding of the vagina

When answering the question–does plan B make you bleed? It is important to understand one’s body and how it may react to certain medications, so you are best able to determine when something may be wrong and act accordingly.

 
 
Current time: 08/22/2017 08:46:20 am (America/New_York) Memory usage: 2211.67KB